MAUDE Adverse Event Report: CORCYM S.R.L. PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

CORCYM S.R.L. PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVF-M
Medical Device Problem Code Collapse (1099)
Health Effect - Clinical Code Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 06/05/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer performed a review of the post-operative ct scan images received from the healthcare facility.Upon review of the images, a perceval valve folding of the inflow ring, at the level of the right coronary sinus was identified.Pre- and postoperative ct scans showed no calcifications in the lvot and specifically in the folded area, excluding calcium protrusion as the cause for the stent folding.The manufacturer is further following up with the site to establish the possible root cause for the event.A follow-up report will be submitted upon availability of new information or at the completion of the investigation.
 
Event or Problem Description
The manufacturer was notified of an incident involving a perceval plus aortic heart valve.According to the report, the valve was implanted on (b)(6) 2025, in a patient with a history of shortness of breath caused by severe aortic stenosis, as confirmed by echocardiography.The surgical procedure was conducted via a mics approach, specifically an isolated avr, with no concomitant procedures performed.Prosthesis sizing was carried out intraoperatively and also based on the preoperative assessment performed via ct scan.Based on the pre-operative report, the native valve was identified as bicuspid type 1.Ballooning was performed in accordance with the ifus.As reported, no device malpositioning, mis-sizing, or abnormal annular geometries were identified, and no difficulties during positioning were experienced.Postoperatively, the patient¿s anticoagulation treatment was managed by administering aspirin.A follow-up echo performed three months later revealed moderate to severe aortic regurgitation in the form of central leak, attributed to dysfunction of the right coronary cusp.As thrombus was suspected as the reason for the dysfunction, the patient was started on warfarin and clopidogrel.Subsequently, a post-operative ct scan without contrast was performed on the patient to identify the cause of the valve¿s anomalous behaviour, and the images were shared with the manufacturer.
 
Additional Manufacturer Narrative
Updated sections b4, g3, g6, h2 and h6.The manufacturing and material records for the perceval plus prosthesis model pvf-m, identified with sn (b)(6), as they pertain to the reported issue, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this prosthesis satisfied all required material, visual, and performance standards at the time of manufacture and release.Post-operative perceval stent folding is an extremely rare condition which impairs proper valve function.According to the manufacturer¿s experience and based on the analysis of the available information and data, the most reasonable cause of the stent folding observed in the present case can be attributed to unintended oversizing combined with the bicuspid anatomy of the native aortic valve.From the review of the pre-operative ct scan images, it was in fact appreciated that the patient¿s annulus size was around 21 mm, which corresponds to the maximum and minimum value respectively indicated for a perceval prosthesis¿s size s and m.As the sizing procedure is a critical step of the perceval plus valve implant, several recommendations are provided in the perceval plus valve¿s ifu, to prevent mis-sizing.In particular, the sizing procedure can lead to erroneous results in case the obturators of the sizers supplied with the prosthesis are inadvertently passed through the annulus in a direction not perpendicular to the annulus plane as this may alter the perceived resistance.Also, an inadvertent deformation of the annulus while using the white obturators could lead to erroneous results.In addition, care should be taken to perform the measurement precisely at the annular level, avoiding inadvertent advancement of the sizer int the lvot.To allow for an early detection of possible inadvertent mispositioning or mis-sizing of the perceval plus prosthesis prior to implant site closure, it is ultimately recommended to confirm valve integrity, correct positioning and valve functionality under beating heart conditions with transesophageal echocardiography (tee) prior to surgical access closure.As an additional note, a precaution is reported in the perceval plus ifus regarding the implant in patients with a congenital bicuspid native valve as data from clinical or in vitro testing are not available to establish the safe use of the perceval plus valve in patients with congenital bicuspid aortic valve.The manufacturer is further following up with the healthcare facility to gain additional insights and monitor the patient¿s status.A follow up report will be submitted upon receipt of any new information.
 
Event or Problem Description
The manufacturer was notified of an incident involving the perceval plus sutureless aortic valve model pvf-m, sn (b)(6).According to the report, the valve was implanted on (b)(6) 2025, in a 63-year-old female patient with a history of shortness of breath caused by severe aortic stenosis, as confirmed by echocardiography.The surgical procedure was conducted via a minimally invasive cardiac surgery (mics) approach, specifically an isolated avr, with no concomitant procedures performed.Prosthesis sizing was carried out intraoperatively and also based on the preoperative assessment performed via ct scan.Based on the pre-operative report, the native valve was identified as bicuspid type 1.Ballooning was performed in accordance with the ifus.As reported, no device malpositioning, mis-sizing, or abnormal annular geometries were identified, and no difficulties during positioning were experienced.Postoperatively, the patient¿s anticoagulation treatment was managed by administering aspirin.A follow-up echo performed three months later revealed moderate to severe aortic regurgitation in the form of central leak, attributed to dysfunction of the right coronary cusp.As thrombus was suspected as the reason for the dysfunction, the patient was started on warfarin and clopidogrel.Subsequently, a post-operative ct scan without contrast was performed on the patient to identify the cause of the valve¿s anomalous behaviour, and the images were shared with the manufacturer.As stent folding was identified, the patient ultimately underwent a valve in valve procedure with a good outcome.
 
Additional Manufacturer Narrative
Updated fields: b4, b5, g3, g6, h2, h6, h11.Corrected fields: h6.The manufacturer was informed that the patient ultimately received a tavi valve with a good outcome.The investigation conclusions remain unchanged.

Brand Name
PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM S.R.L.
via per crescentino sn
saluggia, vc 13040
IT  13040
Manufacturer (Section G)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc V5J 5 M1
CA   V5J 5M1
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc V5J 5-M1
CA   V5J 5M1
MDR Report Key23002426
Report Number3004478276-2025-00174
Device Sequence Number9413524
Product Code LWR
UDI-Device Identifier08022057015372
UDI-Public(01)08022057015372(240)PVF-M(17)280913
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
P150011S013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPVF-M
Device Catalogue NumberPVF-M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2025
Supplement Date Received by Manufacturer09/15/2025
12/22/2025
Initial Report FDA Received Date09/09/2025
Supplement Report FDA Received Date10/15/2025
01/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age63 YR
Patient SexFemale
Patient Weight86 KG